Non-steroidal anti-inflammatory drugs (NSAIDs) are the medications most frequently involved in hypersensitivity drug reactions. Because NSAIDs are prescribed for many conditions, this is a world-wide problem affecting patients of all ages. Various hypersensitivity reactions have been reported, mainly affecting the skin and/or the respiratory airways. The most frequent of these is acute urticaria, which can be induced by several different NSAIDs. Both specific and non-specific immunological pathways have been proposed as underlying mechanisms. This review presents the clinical phenotypes and the drugs involved in NSAID hypersensitivity. Five major clinical syndromes can be distinguished: aspirin-exacerbated respiratory disease (AERD), aspirin-exacerbated cutaneous disease (AECD), multiple NSAID-induced urticaria/angioedema (MNSAID-UA), single NSAID-IgE reactions and single NSAID T cell responses. However, further classification is possible within these five major entities, by detailed descriptions of the clinical characteristics enabling more phenotypes to be defined. This detailed differentiation now seems required in order to undertake appropriate pharmacogenetic studies.